IBS Network
21,783 members7,392 posts

Antibiotics

Have always been slightly lactose intolerant but have been able to tolerate a little. Since finishing antibiotics mid November have had a very irritable bowel. Tried probiotics without success. My gut seems to cramp so easily, although is starting to be less gassy. Lactose free milk is great but really struggling for a balanced diet. Peas I have discovered are not a good idea

Any advice would be grateful. Thank you

6 Replies
oldestnewest

Hey

This happened to me after a case of antibiotics, i found out it was candida... coz the antibiotics kill the infection but also kills the good gut bacteria in ur stomach so u need to put it back in.

I was really ill with it, couldnt keep anything in at all.

I went to a gastro dr and was told to have no sugar gluten or dairy for 6 weeks.

Also take a good probiotic i used bioglan gut flora, a good peppermint oil capsule and digestive enzyme.

After 6 weeks i was soooo much better but i chose to stay gluten and dairy free as ive always had ibs and this helped alot so ive stayed free from.

1 like
Reply

Thank you. I am in an identical situation in not being able to retain anything. It is making me scared to eat and wondering when it is safe to go out. Did feel better this morning but then back to square one. Not sure if it was the peas or Cheerios.

Thank you so much for taking the time to reply.

Reply

It prob the cheerios as it high in gluten and sugar.. the only way to get rid of it is dont feed the bacteria ie no sugar no yeast ( so no breads) and no gluten and dairy: i just lived on veg and meat for 5/6 weeks and it just went

1 like
Reply

Thank you. I shall hardly be feeding myself. Think it may be the gluten as Shreddies had the same effect. Just struggling to get over 1000calories a day. These antibiotics have a lot to answer for.

Reply

Also, what really helped me was using the FODMAP diet.

1 like
Reply

Thank you. Just struggling to get enough calories so am losing weight and scared.

Reply

You may also like...